Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2008, 7:43 AM CDT for 7 counties in Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 7:43 AM CDT (12:43 UTC)
- Expired
- Jun 3, 2008, 8:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:19 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 031243 SVRDVN IAC011-095-103-113-115-139-183-031330- /O.NEW.KDVN.SV.W.0073.080603T1243Z-080603T1330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 743 AM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA... EASTERN IOWA COUNTY IN EAST CENTRAL IOWA... JOHNSON COUNTY IN EAST CENTRAL IOWA... SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA... SOUTHWESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... NORTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA... WASHINGTON COUNTY IN SOUTHEAST IOWA... * UNTIL 830 AM CDT. * AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM NORWAY TO 11 MILES SOUTHWEST OF WASHINGTON...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MARENGO TO 11 MILES SOUTHWEST OF WASHINGTON...AND MOVING EAST AT 44 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WALFORD...WASHINGTON AND OXFORD AROUND 750 AM CDT... FAIRFAX...RICHMOND AND KALONA AROUND 755 AM CDT... TIFFIN...SWISHER...CRAWFORDSVILLE AND AINSWORTH AROUND 800 AM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 223 AND 252. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 19. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4199 9143 4119 9134 4117 9190 4194 9200 TIME...MOT...LOC 1243Z 269DEG 38KT 4187 9194 4117 9179 $$ SHEETS
3 follow-up statements
000 WWUS53 KDVN 031300 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 800 AM CDT TUE JUN 3 2008 IAC011-095-103-113-115-139-183-031330- /O.CON.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/ BENTON IA-LINN IA-IOWA IA-JOHNSON IA-MUSCATINE IA-WASHINGTON IA- LOUISA IA- 800 AM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTHWESTERN LOUISA...EASTERN WASHINGTON...SOUTHWESTERN MUSCATINE...JOHNSON...NORTHEASTERN IOWA...SOUTHERN LINN AND SOUTHEASTERN BENTON COUNTIES... AT 759 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM AMANA TO CRAWFORDSVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF MARENGO TO 8 MILES SOUTHEAST OF WASHINGTON...MOVING EAST AT 45 MPH. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4199 9143 4119 9134 4118 9164 4186 9195 TIME...MOT...LOC 1300Z 269DEG 38KT 4180 9186 4121 9159 $$ SHEETS
000 WWUS53 KDVN 031315 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 813 AM CDT TUE JUN 3 2008 IAC011-095-113-115-139-031323- /O.CAN.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/ BENTON IA-LINN IA-IOWA IA-MUSCATINE IA-LOUISA IA- 813 AM CDT TUE JUN 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA... SOUTHWESTERN MUSCATINE...NORTHEASTERN IOWA...SOUTHERN LINN AND SOUTHEASTERN BENTON COUNTIES IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND WIND GUSTS UP TO 45 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180 TIME...MOT...LOC 1313Z 269DEG 38KT 4173 9166 4152 9158 $$ IAC103-183-031330- /O.CON.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/ JOHNSON IA-WASHINGTON IA- 813 AM CDT TUE JUN 3 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR NORTH CENTRAL WASHINGTON AND CENTRAL JOHNSON COUNTIES... AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM TIFFIN TO HILLS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF IOWA CITY TO 10 MILES SOUTH OF IOWA CITY...MOVING EAST AT 45 MPH. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND FLASH FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180 TIME...MOT...LOC 1313Z 269DEG 38KT 4173 9166 4152 9158 $$ SHEETS
000 WWUS53 KDVN 031328 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 829 AM CDT TUE JUN 3 2008 IAC103-183-031339- /O.EXP.KDVN.SV.W.0073.000000T0000Z-080603T1330Z/ JOHNSON IA-WASHINGTON IA- 829 AM CDT TUE JUN 3 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON AND CENTRAL JOHNSON COUNTIES EXPIRES AT 830 AM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4183 9143 4152 9140 4148 9168 4182 9180 TIME...MOT...LOC 1329Z 269DEG 38KT 4173 9143 4152 9136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:44 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 3, 3:44 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 344 AM CDT TUE JUN 3 2008 .SYNOPSIS... A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC BOUNDARY. SERN SD MCS APPEARS TIED TO MCV. && .SHORT TERM...TODAY AND TONIGHT... ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER. HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET UP THIS AFTERNOON. ...DLF... .LONG TERM...WEDNESDAY THROUGH MONDAY... STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW. HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED MOISTURE RETURN SAT NIGHT. ..SHEETS.. && .AVIATION... GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF... && .HYDROLOGY... TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK... ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 515 AM CDT TUE JUN 3 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 515 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING. THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN SOUTHEAST IOWA AND NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF THE MISSISSIPPI RIVER. A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER... BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS... AND THREATS ASSOCIATED WITH THE THUNDERSTORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION. ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.
In the hours before
Local storm report, Jun 3, 4:56 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM HEAVY RAIN MEMPHIS 40.46N 92.17W
06/03/2008 M2.80 INCH SCOTLAND MO TRAINED SPOTTER
6 HOUR RAINFALL TOTAL
&&
DLFLocal storm report, Jun 3, 4:58 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM FLASH FLOOD ARBELA 40.46N 92.02W
06/03/2008 SCOTLAND MO TRAINED SPOTTER
SPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE
ARBELA AREA.
&&
DLFLocal storm report, Jun 3, 6:42 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLASH FLOOD SSW RUTLEDGE 40.31N 92.09W
06/03/2008 SCOTLAND MO TRAINED SPOTTER
CREEK OUT OF ITS BANKS AND FLOWING OVER GRAVEL ROAD
&&
DLFLocal storm report, Jun 3, 6:45 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN 2 W RUTLEDGE 40.31N 92.13W
06/03/2008 M3.65 INCH SCOTLAND MO TRAINED SPOTTER
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:58 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 28 min |
| Jun 3, 6:53 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk, Washington | 52 min |
| Jun 3, 7:38 AM CDT | Flash Flood Warning | DVN | Iowa, Johnson, Keokuk, Washington | 6 hr |
| Jun 3, 7:51 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 24 min |
| Jun 3, 8:57 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 63 min |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines | 32 days |
| Jun 3, 10:15 AM CDT | River Flood Warning | DVN | Des Moines, Lee | 32 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Keokuk | 15 days |
| Jun 3, 10:53 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 20 days |
| Jun 3, 1:24 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 37 days |
| Jun 3, 1:27 PM CDT | River Flood Warning | DVN | Johnson, Washington | 13 days |
| Jun 3, 3:10 PM CDT | Flash Flood Watch | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 8 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.